Posted by NickD (220.127.116.11) on May 02, 2000 at 12:28:30:
In Reply to: Prednisone posted by Dave H on May 01, 2000 at 15:45:04:
For the rest of us with normal glands, it shuts down the adrenial gland in long term usage that leads to major problems, but I feel just a little now and then can give a boost, presently I am taking 5 mg on just Monday and Thursday mornings, just enough, the effect may be to reduce a kips 10 down to a 5, but I can function with a 5, but not a 10, if exposed to a trigger, 200 mg wouldn't touch my CH's, the more prednisone you take, the less effective it becomes, if I have to give a presentation and have not taken prednisone for a while, ( a month or so) would take a 20 mg in the morning as this action prevented an uncoming CH, but if I were taking 20 mg everyday, the effect would not be there, prednisone is not a long term solution for CH headaches, but then again, I don't think any medication is, if you have weak adrenial gland output, that may well be the cause of your CH's and in this case, the correct dose of prednisone may be your miracle drug as the effect of adrenial gland output is anti-inflamatory, the correct way is to first have your glands tested then be continuously monitored while on prednisone, but try and convince your HMO of this practice, typically the doc will put you on 60 mg for three weeks, then taper off, this is pure trial and error, and believe me the error predominates, I agree fully with the other posts under your heading as this is exactly what happens by careless prescribing of this drug. Prednisone can also be effective as a temporary relief drug so you can take a break from your regular medications that may be giving you a rebound effect, no matter how you cut it, living with CH's is pure hell, you can expect a little relief now and then, but the miracle cure has not been found yet.
Post a Followup